Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Taking Metformin for weight gain. Will taking too much Metformin hurt me?

hi! Im a 22 year old female and a year ago I went to the gynecologist because of my weight gain . I was 246 pounds and she prescribed metormin, starting with 500 mg. I have lost 24 pounds , not only by taking metformin but by doing some exercise and watching what i eat. I am worried because I have found that if i take more metformin when i overeat, it helps me to purge! so i dont gain weight. but now I am binging and take a LOT of metformin ( 5000 mg maximum). Is this going to hurt me really bad?
Asked On : Fri, 9 Nov 2012
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Metformin is a safe and effective drug, when used in obesity with metabolic syndrome, such as yours. However, you should take the dose as prescribed by your doctor.

Overdosage of metformin may cause low blood sugars.

Also, overeating (or binges of excess eating) is not good in a long-term.

So, I would suggest you to the follow the advice of your gynecologist, and not to self-medicate.

Wishing you good health,
Dr Sudhir Kumar MD DM
Answered: Wed, 28 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor